Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 90, NWS Paducah, KY

September 23, 20254 counties in Missouri

NWS Paducah, KY issued this flash flood warning at Sep 23, 2025, 12:57 PM CDT for 4 counties in Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2025, 12:57 PM CDT (17:57 UTC)
Expired
Sep 23, 2025, 6:11 PM CDT
In force
5 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, MO, Carter County, MO, Ripley County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 171 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 12:07 PM CDT, 50 minutes earlier. Its key messages:

  • Off and on rounds of showers and storms remain in the forecast today and tomorrow with activity peaking early this afternoon, and then again overnight into early Wednesday.
  • A few storms could be strong to severe with hail and gusty winds the main threat. Brief heavy rainfall may also lead to localized flooding.
  • Slightly below normal temperatures in the latter half of the week rebound back to normal by the weekend with dry weather conditions.
Area forecast discussion, Sep 23, 12:07 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1207 PM CDT Tue Sep 23 2025

.KEY MESSAGES...

- Off and on rounds of showers and storms remain in the forecast
  today and tomorrow with activity peaking early this afternoon,
  and then again overnight into early Wednesday.

- A few storms could be strong to severe with hail and gusty
  winds the main threat. Brief heavy rainfall may also lead to
  localized flooding.

- Slightly below normal temperatures in the latter half of the
  week rebound back to normal by the weekend with dry weather
  conditions.

&&

.DISCUSSION...
Issued at 148 AM CDT Tue Sep 23 2025

A large area of troughing from Utah to the western Great Lakes
will continue to keep us in a fairly wet pattern, for the first
time in weeks, over the next 2-3 days.

Through daybreak, light winds and mostly clear skies coupled
with wet ground from Monday's rains is leading to areas of fog.
Conditions appear likely enough for dense fog that an advisory
has been issued for a couple rows of our northern and
northwestern most counties and will be watching for possible
expansion. An area of locally diffluent upper flow is aiding in
developing scattered thunderstorms over Tennessee and satellite
shows some hints of that winding back into southeast Missouri
and a stray storm or two may work into the area working with
around 1500-2000 J/kg of MUCAPE for elevated parcels and at
least a bit of surface-based instability.

We get a push of WSW flow aloft in the late morning and
afternoon producing both jet-level ascent (DCVA) and lower layer
warm advection. Satellite/model observations show PWATs
increasing to about 1.7-1.9 inches by late morning and
afternoon. I think the peak of activity may time out slightly
faster than current CAM guidance suggests based on the position
of observed features and reflected that in the forecast. This
results in peak coverage around 20z or so before starting to
taper off a little ahead of the next wave. With modest
instability and a little bit of shear (sfc-6km about 35-40 kt)
can't completely rule out a severe storm or two, although with
PWATs around 1.8 to 1.9 may have to watch more for localized
flooding today.

The main trough gets closer tonight into Wednesday with
250-300mb flow increasing to about 100-110 kts to our
northwest. The ECMWF deterministic model is about 6-12 hours
faster with frontal passage with this system, and is about 3-4
mb stronger with the parent low over central Illinois. The only
obvious difference in the two is the ECMWF generates vigorous
convection over central MO and appears to be deepening the low
based on grid-scale convective feedback. The overall synoptic
picture though supports shower and a few thunderstorms through
the overnight and at least the possibility of a more focused
line area of storms immediately ahead of the cold front during
the day Wednesday. 0-6 km shear remains about 40 kts, with low
level shear increasing to 15-20 kts which opens up the hodograph
just enough to be worth watching. At the end of the day I think
rain/clouds stability probably wins out however, limiting
severe threat, but localized flooding will remain possible.

Once the main trough clears conditions dry out once again with
highs in the low 80s and overnight lows in the low 60s through
the remainder of the forecast period.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1205 PM CDT Tue Sep 23 2025

Several impacts to the terminals over the next 24 hours as a
disturbance moves across the region. Two rounds of showers and
storms will be possible this afternoon into the evening and
again tonight. Stronger storms with the first round will be
capable of causing gusty winds while heavy rainfall is the main
concern overnight. After pcpn tapers off early Wednesday
morning, low ceilings and patchy fog will be probable with
LIFR/IFR reductions. Gradual improvement to MVFR occurs towards
the end of the period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...JGG
AVIATION...DW
Hazardous weather outlook, Sep 23, 2:04 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
204 AM CDT Tue Sep 23 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240715-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
204 AM CDT Tue Sep 23 2025 /304 AM EDT Tue Sep 23 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight.

Areas of dense fog will be possible through early this morning,
particularly along and north of a line from Cape Girardeau to
Evansville.

At least a couple of rounds of showers and thunderstorms is
expected today and again overnight tonight. A few storms could
briefly become severe with large hail the main threat, isolated
damaging winds are also possible. The thunderstorms will be
capable of heavy rain and localized flash flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The risk for at least a few thunderstorms continues through
Wednesday afternoon. A few storms could become severe with hail
and wind the main threat. Locally heavy rain and isolated flash
flooding will remain possible.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not anticipated, but spotters are
encouraged to report significant weather according to standard
operating procedure.

JGG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 5:09 PM CDTSpecial Weather StatementPAHCalloway51 min
Sep 23, 6:09 PM CDTSpecial Weather StatementPAHCalloway21 min
Sep 23, 12:26 AM CDTDense Fog AdvisoryPAHEdwards, Franklin, Gallatin, Hamilton, Jackson, Jefferson and 7 more7 hr
Sep 23, 8:50 AM CDTFlash Flood WarningPAHButler, Carter, Ripley, Wayne3 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.